MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-502
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to pain.Pre-operatively, the surgeon suspected the cause of pain to be femoral loosening and osteolysis due to poly wear, due to lucency seen on x-ray.Intra-operatively, though noted to not be grossly loose, the existence or degree of looseness of the cemented femoral component was not reported to the rep.The poly had no visible wear.Rep is requesting investigation results on the insert, which is allegedly being reconfirmed returned.Patient was revised to a size 4 ps femur with a 5x10 insert.Rep that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to pain.Pre-operatively, the surgeon suspected the cause of pain to be femoral loosening and osteolysis due to poly wear, due to lucency seen on x-ray.Intra-operatively, though noted to not be grossly loose, the existence or degree of looseness of the cemented femoral component was not reported to the rep.The poly had no visible wear.Rep is requesting investigation results on the insert, which is allegedly being returned.Patient was revised to a size 4 ps femur with a 5x10 insert.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Correction: d9/h3 product not returned for this item.Reported event an event regarding loosening involving a triathlon femoral component was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRIATHLON CR FEM COMP #5 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11642743
Report Number0002249697-2021-00656
Device Sequence Number3160494
Product Code MBH
UDI-Device Identifier07613327040302
UDI-Public07613327040302
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number5510-F-502
Device Catalogue Number5510F502
Device Lot NumberJAX2R
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;